Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 208, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 26, 2011, 8:15 PM EDT for Monroe County, West Virginia; Craig County, Giles County, Pulaski County, Virginia. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 8:15 PM EDT (00:15 UTC)
- Expired
- May 26, 2011, 8:59 PM EDT
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Craig County, VA, Giles County, VA, Pulaski County, VA, Monroe County, WV
The radar
The Roanoke radar (KFCX), 54 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:22 PM EDT | HAIL 1 | 3 Ene Pearisburg, VA | HAIL FELL ON TURNPIKE ROAD IN RIPPLEMEAD. |
| May 26, 8:24 PM EDT | TSTM WND DMG | 3 Ene Pearisburg, VA | TREE DOWN ON STATE ROUTE 636 |
| May 26, 8:29 PM EDT | TSTM WND DMG | 4 W Mountain Lake, VA | TREE DOWN ON STATE ROUTE 623 |
| May 26, 8:54 PM EDT | TSTM WND DMG | Mc Coy, VA | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:42 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
251 WUUS51 KRNK 270015 SVRRNK VAC045-071-155-WVC063-270115- /O.NEW.KRNK.SV.W.0208.110527T0015Z-110527T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 815 PM EDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA GILES COUNTY IN SOUTHWEST VIRGINIA WESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA MONROE COUNTY IN SOUTHEAST WEST VIRGINIA * UNTIL 915 PM EDT. * AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POPLAR HILL...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... BANE... EGGLESTON... PEMBROKE... CASCADES... INTERIOR... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR NORTHWEST NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA. && LAT...LON 3760 8025 3717 8067 3727 8084 3769 8059 TIME...MOT...LOC 0015Z 214DEG 36KT 3726 8072 $$ WERT
2 follow-up statements
889
WWUS51 KRNK 270034
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
834 PM EDT THU MAY 26 2011
VAC045-155-270044-
/O.CAN.KRNK.SV.W.0208.000000T0000Z-110527T0115Z/
PULASKI VA-CRAIG VA-
834 PM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CRAIG AND NORTHERN
PULASKI COUNTIES IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR NORTHWEST NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3760 8026 3759 8027 3757 8033 3754 8032
3732 8059 3737 8069 3769 8059
TIME...MOT...LOC 0034Z 214DEG 36KT 3742 8059
$$
VAC071-WVC063-270115-
/O.CON.KRNK.SV.W.0208.000000T0000Z-110527T0115Z/
GILES VA-MONROE WV-
834 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN MONROE AND NORTHEASTERN GILES COUNTIES...
AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CASCADES...OR NEAR MOUNTAIN LAKE...MOVING NORTHEAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
INTERIOR...
KIRE...
ZENITH...
HOLLYWOOD...
MONCOVE LAKE STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR NORTHWEST NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3760 8026 3759 8027 3757 8033 3754 8032
3732 8059 3737 8069 3769 8059
TIME...MOT...LOC 0034Z 214DEG 36KT 3742 8059
$$
WERT083
WWUS51 KRNK 270059
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 PM EDT THU MAY 26 2011
VAC071-WVC063-270109-
/O.CAN.KRNK.SV.W.0208.000000T0000Z-110527T0115Z/
GILES VA-MONROE WV-
859 PM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE AND
NORTHEASTERN GILES COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3760 8026 3759 8027 3757 8033 3754 8032
3732 8059 3737 8069 3769 8059
TIME...MOT...LOC 0059Z 214DEG 36KT 3763 8041
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:15 PM EDT, 1 hour earlier.
Area forecast discussion, May 26, 7:15 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 715 PM EDT THU MAY 26 2011 .SYNOPSIS... A WEAKENING COOL FRONT APPROACHING FROM THE WEST WILL BRING AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE MID APPALACHIAN AND MID ATLANTIC REGION TONIGHT INTO FRIDAY. AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD OVER THE AREA THIS WEEKEND INTO NEXT WEEK...REDUCING THE THREAT OF RAIN...BUT BRINGING A STRETCH OF VERY WARM AND HUMID WEATHER THAT WILL LIKELY LAST WELL INTO NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... PROXIMITY OF TROF OF LOW PRESSURE PUSHING EAST INTO THE OHIO VALLEY WILL ALLOW MID LEVEL LAPSES TO STEEPEN SUFFICIENTLY OVER THE WESTERN PART OF THE BLACKSBURG FORECAST AREA TO SUPPORT WIDELY SCATTERED SEVERE CONVECTION THIS AFTERNOON INTO THIS EVENING...AND AN APPROPRIATE SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR THIS AREA. HOWEVER...NEXT STRONG UPPER TROF SLAMMING INTO THE NORTHWESTERN PORTION OF THE NATION WILL SUPPORT DOWNSTREAM RIDGING SUCH THAT THE OHIO VALLEY TROF WILL BEGIN TO FILL/LIFT LATER TONIGHT INTO FRIDAY. WHILE THIS WILL DIMINISH THE SEVERE WEATHER THREAT WITH TIME...ESPECIALLY AS THERMODYNAMIC SUPPORT IS LOST THIS EVENING...PROGRESSION OF THETA-E RIDGE AND REMNANT OUTFLOW BOUNDARIES FROM LINE OF CONVECTION RACING OUT EAST AHEAD OF DISSIPATING COOL FRONT WILL LIKELY LINE UP OVER OR NEAR THE BLACKSBURG FORECAST AREA LATER TONIGHT INTO FRIDAY. THIS WILL RESULT IN ABUNDANT CLOUD COVER AND A GOOD THREAT OF PRECIPITATION IN MOST AREAS ALONG AND WEST OF THE BLUE RIDGE TONIGHT...AND ACROSS MOST AREAS ON FRIDAY. DIMINISHING SHEAR AND SUPPRESSED INSOLATION DUE TO CLOUD COVER SHOULD SUPPRESS SEVERE WEATHER THREAT TOMORROW. AT THE PRESENT TIME...INSUFFICIENT PERSISTENT FORCING APPEARS TO EXIST TO WARRANT A SIGNIFICANT FLASH FLOOD THREAT...ALTHOUGH WITH RELATIVELY HIGH AND INCREASING PRECIPITABLE WATER AND WEAKENING SHEAR WITH TIME...SOME TRAINING OF STORMS WITH HEAVY RAIN MAY BE SUFFICIENT TO WARRANT ONE OR TWO FLASH FLOOD WARNINGS DURING THE NEXT 12-24 HOURS...ESPECIALLY WEST OF THE BLUE RIDGE. AS WOULD BE EXPECTED WITH AN INCREASING THREAT OF RAIN AND CLOUDS...EXPECT TO SEE A MODERATED DIURNAL TEMPERATURE CURVE THROUGH THE NEAR TERM PERIOD...AND TOOK A MODEL BLEND CONSISTENT WITH EXISTING SET OF GRIDDED FIELDS THROUGH FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... THE UPPER LEVEL LOW CURRENTLY TRACKING ACROSS THE OHIO VALLEY WEAKENS AND LIFTS NORTHEAST...WITH A TRAILING UPPER LEVEL TROF AXIS CROSSING THE FORECAST AREA FRIDAY NIGHT...KEEPING MOST OF REGION UNDER AN AREA OF UPPER DIVERGENCE WHICH SHOULD HELP KEEP A FAIRLY LARGE AREA OF SHOWERS AND STORMS GOING PAST SUNSET FRIDAY. AS A RESULT...KEPT LIKELY POPS FOR MUCH OF THE AREA FRIDAY NIGHT. BY SATURDAY...THE AXIS OF THE UPPER LEVEL TROF WILL HAVE SHIFTED EAST OF THE FORECAST AREA...TAKING THE DEEP MOISTURE WITH IT. HOWEVER...LINGERING INSTABILITY AND WEAK LOW LEVEL SOUTHEAST FLOW WILL GENERATE WIDELY SCATTERED SHOWERS AND STORMS...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. LEANED TOWARD THE WARMER GFS MOS VALUES FOR HIGHS SATURDAY WITH CLOUDS ERODING BEHIND DEPARTING SHORTWAVE. ANY PRECIPITATION SATURDAY WILL BE DIURNALLY DRIVEN AND DISSIPATE AROUND SUNSET. A WEAK SOUTHERLY LOW LEVEL FLOW WILL KEEP A MOIST AIR MASS IN PLACE...WITH DEW POINTS REMAINING IN THE 60S. THEREFORE...USED THE WARMER GFS MOS VALUES FOR LOWS SATURDAY NIGHT. ON SUNDAY...THE UPPER LEVEL RIDGE BEGINS TO BUILD IN FROM THE WEST WITH INCREASING HEIGHTS AND 1000-850MB THICKNESSES PUSHING HIGHS SEVERAL DEGREES WARMER THAN SATURDAY'S EXPECTED VALUES. WENT A COUPLE OF DEGREES WARMER THAN GUIDANCE FOR HIGHS SUNDAY. AS MID LEVEL TEMPS WARM...CHANCES FOR SHOWERS AND STORMS WILL DIMINISH...ALTHOUGH A STRAY STORM IN THE SOUTHERN BLUE RIDGE IS NOT OUT OF THE QUESTION FOR SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT BUILDING AN UPPER RIDGE OVER THE AREA EARLY IN THE LONG TERM PERIOD...BEFORE AN UPPER LEVEL SHORTWAVE MOVING ALONG THE U.S./CANADA BORDER FLATTENS THE RIDGE WEDNESDAY INTO THURSDAY. THE BIG WEATHER STORY EARLY IN THE WORK WEEK WILL BE THE NEAR RECORD TEMPERATURES...AS GEFS ENSEMBLES SHOW 850MB TEMPS 2-3 STANDARD DEVIATIONS ABOVE NORMAL. AS A RESULT...WENT A COUPLE OF DEGREES ABOVE FORECAST GUIDANCE. WHILE MOST AREAS WILL REMAIN DRY...KEPT A SMALL CHANCE FOR MOUNTAIN THUNDERSTORMS TUESDAY/WEDNESDAY WITH INSTABILITY...WEAK LIFT GENERATED BY THE INFLUENCE OF TERRAIN...AND THETA-E AXIS IN PLACE. LOW LEVEL NORTHEAST/EASTERLY FLOW ARRIVES WEDNESDAY NIGHT AND THURSDAY BRINGING COOLER AND MAINLY DRIER AIR...BUT WEAK UPSLOPE FLOW MAY GENERATED WIDELY SCATTERED MOUNTAIN SHOWERS/STORMS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED MVFR FLIGHT RESTRICTIONS WILL CONTINUE OVER THE MOUNTAINS INTO THIS EVENING...IMPACTING THE SOUTHEASTERN WEST VIRGINIA TERMINAL FORECAST POINTS THROUGH MIDNIGHT AND PERHAPS KBCB BY 01Z...9PM. SOME OF THE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS FOR A FEW MORE HOURS BEFORE LOSS OF HEATING CAUSES THEM TO DIMINISH. AS UPPER FLOW ALOFT BACKS IN ADVANCE OF THE LOW PRESSURE SYSTEM... PROGRESSION OF LINE OF SHOWERS/STORMS WILL BE ARRESTED...SUCH THAT THREAT OF MVFR FLIGHT RESTRICTIONS SHOULD NOT IMPACT KROA AND POINTS EAST UNTIL LATE THIS EVENING OR DURING THE EARLY MORNING HOURS ON FRIDAY. HOWEVER THINKING NOW THAT MOST WILL PROBABLY BE DELAYED UNTIL LATE MORNING OR EARLY AFTERNOON AT KLYH AND KDAN. ONCE THEY ARRIVE...LINE OF SHOWERS/STORMS WILL BE SLOW TO EXIT THE AREA TO THE EAST...SO AT LEAST AREAS OF MVFR FLIGHT RESTRICTIONS...WITH MORE LOCALIZED IFR RESTRICTIONS ALONG/NEAR THE HIGHER RIDGES WHERE SOME RIDGE TOP OBSCURATIONS ARE POSSIBLE...WILL LIKELY CONTINUE THOUGH MUCH OF FRIDAY...AND PERHAPS WELL INTO SATURDAY/SATURDAY NIGHT. RELATIVELY STAGNANT AIR MASS WILL THEN LINGER OVER THE TERMINAL FORECAST AREA SUNDAY INTO TUESDAY AS AN UPPER RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. TYPICALLY...THIS RESULTS IN BUILDING HEAT AND HUMIDITY...CHARACTERIZED BY AT LEAST LATE NIGHT TO MID MORNING MVFR TO IFR FLIGHT RESTRICTIONS...GIVING WAY TO VFR WEATHER BY LATE MORNING/EARLY AFTERNOON AS ATMOSPHERE BECOMES HEATED AND BETTER MIXED. HOWEVER...THE THREAT OF ISOLATED FLIGHT RESTRICTIONS BACK INTO THE MVFR RANGE IN THE VICINITY OF AFTERNOON/EVENING SHOWERS/THUNDERSTORMS CAN NOT BE RULED OUT ENTIRELY...ESPECIALLY ALONG/NEAR SOME OF THE HIGHER RIDGES. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...WERT SHORT TERM...PH LONG TERM...PH AVIATION...JH/WERT
Hazardous weather outlook, May 26, 2:03 PM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 203 PM EDT THU MAY 26 2011 NCZ003-004-019-020-VAZ016-017-022>024-032>035-043-271815- SURRY-STOKES-WILKES-YADKIN-CARROLL-FLOYD-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- 203 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ014-271815- MONTGOMERY- 203 PM EDT THU MAY 26 2011 ...SEVERE THUNDERSTORM WATCH 381 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001-002-018-VAZ007-009>013-015-018>020-WVZ042>045-271815- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 203 PM EDT THU MAY 26 2011 ...SEVERE THUNDERSTORM WATCH 381 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ON FRIDAY...RESULTING IN A THREAT FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ005-006-VAZ044>047-058-059-271815- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 203 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WERT
In the hours before
Local storm report, May 26, 7:24 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 W WYTHEVILLE 36.95N 81.17W
05/26/2011 E1.75 INCH WYTHE VA BROADCAST MEDIA
HAIL REPORTED BY LOCAL RADIO STATION ON W. LEE HIGHWAY.
&&
HYSELLLocal storm report, May 26, 7:27 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 E BOONE 36.21N 81.61W
05/26/2011 E0.88 INCH WATAUGA NC TRAINED SPOTTER
HAIL FELL ON BROWNS CHAPEL ROAD.
&&
HYSELLLocal storm report, May 26, 7:42 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
742 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL WEST JEFFERSON 36.40N 81.50W
05/26/2011 E0.50 INCH ASHE NC TRAINED SPOTTER
&&
HYSELLLocal storm report, May 26, 7:47 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
747 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 5 E LANSING 36.50N 81.43W
05/26/2011 E0.50 INCH ASHE NC AMATEUR RADIO
HAIL FELL ON MOUTH OF SILAS CREEK ROAD.
&&
HYSELLLocal storm report, May 26, 7:48 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG 2 NE SALTVILLE 36.90N 81.74W
05/26/2011 SMYTH VA PUBLIC
SEVERAL TREES AND LIMBS DOWN.
&&
CHENARDLocal storm report, May 26, 8:13 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
813 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 3 E BOONE 36.21N 81.61W
05/26/2011 E1.25 INCH WATAUGA NC PUBLIC
HAIL FELL ON CARTERVILLE HEIGHTS ROAD.
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:36 PM EDT | Flash Flood Warning | RNK | Monroe | 6 hr |
| May 27, 6:08 AM EDT | Flash Flood Watch | RNK | Mercer, Monroe, Summers | 16 hr |
| May 26, 8:03 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe, City of Galax | 42 min |
| May 26, 8:12 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Pulaski, Wythe | 48 min |
| May 26, 8:16 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 59 min |
| May 26, 8:43 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe, City of Radford | 62 min |
| May 26, 8:57 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Montgomery, Roanoke, City of Covington and 2 more | 63 min |
| May 26, 9:04 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Grayson, Pulaski, Wythe, City of Galax | 4 hr |
| May 26, 9:15 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 60 min |
| May 26, 9:38 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| May 26, 10:17 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Montgomery, Pulaski, Wythe and 2 more | 58 min |
| May 26, 10:25 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, City of Covington | 48 min |
| May 26, 10:52 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 53 min |
| May 26, 10:58 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Henry, Patrick | 62 min |
| May 27, 12:09 AM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Franklin, City of Martinsville, City of Roanoke, City of Salem | 36 min |
| May 27, 12:13 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Franklin, Pittsylvania and 2 more | 47 min |
| May 27, 12:40 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Bedford, Botetourt, Roanoke, Rockbridge | 50 min |
| May 27, 1:13 AM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 17 min |
| May 27, 1:21 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 54 min |
| May 27, 2:18 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Danville, City of Martinsville | 57 min |
| May 27, 2:54 PM EDT | Areal Flood Advisory | RNK | City of Danville | 3 hr |
| May 27, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, Charlotte, Halifax, Pittsylvania and 1 more | 60 min |
| May 27, 3:52 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.